Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 16, NWS Green Bay, WI

February 28, 2017

NWS Green Bay, WI issued this small craft advisory at Feb 28, 2017, 10:18 AM CST. It took effect at Mar 1, 2017, 12:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2017, 10:18 AM CST (16:18 UTC)
In effect from
Mar 1, 2017, 12:00 AM CST
Expired
Mar 2, 2017, 3:00 AM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

116 
WHUS73 KGRB 281618
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CST TUE FEB 28 2017

...INCREASING WINDS AND BUILDING WAVES STARTING TONIGHT...

.AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS
EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY...WINDS WILL
BACK TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG 
WINDS WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO
SMALL CRAFT.

LMZ541>543-010030-
/O.NEW.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1018 AM CST TUE FEB 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST WEDNESDAY. 

* WINDS...SOUTHEAST AT 10 TO 15 KNOTS TODAY...BACKING TO THE NORTH
  AND INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO 30 KNOTS.

* WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET
  TONIGHT...THEN BUILDING TO 4 TO 7 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
087 
WHUS73 KGRB 281828
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1228 PM CST TUE FEB 28 2017

...DENSE FOG THIS AFTERNOON AND EVENING, THEN INCREASING WINDS 
AND BUILDING WAVES STARTING TONIGHT...

.MOIST AIR OVER LAKE SUPERIOR HAS RESULTED IN THE DEVELOPMENT OF 
DENSE FOG ALONG THE NEARSHORE. FOG IS EXPECTED TO PERSIST THIS 
AFTERNOON AND EVENING UNTIL DRIER AIR ARRIVES TONIGHT. THEN, AS AN
AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS EVENING 
AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY, WINDS WILL BACK TO THE 
NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG WINDS WILL 
ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO SMALL CRAFT.

LMZ541>543-010230-
/O.NEW.KGRB.MF.Y.0003.170228T1828Z-170301T0600Z/
/O.CON.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1228 PM CST TUE FEB 28 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG
ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...SOUTHEAST AT 5 TO 10 KNOTS THIS AFTERNOON...BACKING TO
  THE NORTH AND INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO 30
  KNOTS.

* WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT... 
  THEN BUILDING TO 4 TO 7 FEET ON WEDNESDAY. 

* VISIBILITY...LESS THAN 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
031 
WHUS73 KGRB 282154
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
354 PM CST TUE FEB 28 2017

...DENSE FOG THROUGH TONIGHT, THEN INCREASING WINDS AND BUILDING 
WAVES LATE TONIGHT INTO WEDNESDAY NIGHT...

.DENSE FOG AT TIMES IS EXPECTED TO LINGER THROUGH TONIGHT...WITH 
MILD AND MOIST AIR FLOWING OVER THE COOL LAKE MICHIGAN WATERS.

AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS 
EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY, WINDS WILL BACK
TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG WINDS
WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO SMALL 
CRAFT LATER ON TONIGHT THROUGH WEDNESDAY NIGHT.

LMZ541>543-010600-
/O.CON.KGRB.MF.Y.0003.000000T0000Z-170301T0600Z/
/O.CON.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
354 PM CST TUE FEB 28 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM CST WEDNESDAY...

* WINDS...BACKING TO THE NORTH AND INCREASING TO 15 TO 25 KNOTS 
TONIGHT. GUSTS TO 30 KNOTS. 

* WAVES...BUILDING TO 3 TO 5 FEET TONIGHT...THEN BUILDING TO 4 TO
7 FEET ON WEDNESDAY. 

* VISIBILITY...LESS THAN 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
745 
WHUS73 KGRB 010258
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
858 PM CST TUE FEB 28 2017

...DENSE FOG THROUGH TONIGHT, THEN INCREASING WINDS AND BUILDING
WAVES LATE TONIGHT INTO WEDNESDAY NIGHT...

.DENSE FOG AT TIMES IS EXPECTED TO LINGER THROUGH TONIGHT...WITH
MILD AND MOIST AIR FLOWING OVER THE COOL LAKE MICHIGAN WATERS.

AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS THIS
EVENING AND ACROSS SOUTHERN MICHIGAN ON WEDNESDAY, WINDS WILL
BACK TO THE NORTH AND INCREASE TO AROUND 30 KTS AT TIMES. STRONG
WINDS WILL ALSO CAUSES WAVES TO BUILD TO HEIGHTS HAZARDOUS TO
SMALL CRAFT LATER ON TONIGHT THROUGH WEDNESDAY NIGHT.

LMZ541>543-011100-
/O.CON.KGRB.MF.Y.0003.000000T0000Z-170301T0600Z/
/O.CON.KGRB.SC.Y.0016.170301T0600Z-170302T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
858 PM CST TUE FEB 28 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM CST WEDNESDAY...

* WINDS...BACKING TO THE NORTH AND INCREASING TO 15 TO 25 KNOTS
  OVERNIGHT. GUSTS TO 30 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT...THEN TO 4 TO 7 FEET
  ON WEDNESDAY.

* VISIBILITY...LESS THAN 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
667 
WHUS73 KGRB 011004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CST WED MAR 1 2017

...GUSTY NORTH TO NORTHWEST WINDS AND BUILDING WAVES EXPECTED
TODAY AND TONIGHT...

.NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS TODAY AND
EARLY TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM.
WAVE HEIGHTS WILL ALSO BUILD TO 5 TO 8 FEET...RESULTING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT.

LMZ541>543-011800-
/O.EXT.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
404 AM CST WED MAR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST THURSDAY...

* NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THROUGH
  THIS EVENING...THEN GRADUALLY DIMINISH.

* WAVES WILL BUILD TO 5 TO 8 FEET TODAY AND EARLY TONIGHT, THEN
  SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR 
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS 
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY 
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE 
CONDITIONS.

&&

$$
KIECKBUSCH
932 
WHUS73 KGRB 011544
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CST WED MAR 1 2017

...GUSTY NORTH TO NORTHWEST WINDS AND BUILDING WAVES EXPECTED
TODAY AND TONIGHT...

.NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS TODAY AND
EARLY TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM.
WAVE HEIGHTS WILL ALSO BUILD TO 5 TO 8 FEET...RESULTING IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT.

LMZ541>543-012345-
/O.CON.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
944 AM CST WED MAR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THROUGH
  THIS EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. 

* WAVES WILL BUILD TO 5 TO 8 FEET TODAY AND EARLY TONIGHT, THEN 
  SUBSIDE LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
036 
WHUS73 KGRB 012117
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CST WED MAR 1 2017

...GUSTY NORTH TO NORTHWEST WINDS AND BUILDING WAVES EXPECTED
TODAY AND TONIGHT...

.NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THIS EVENING 
AND EARLY TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE 
SYSTEM. WAVE HEIGHTS WILL REMAIN AROUND 5 TO 8 FEET BEFORE
DIMINISHING THROUGH THE EVENING...RESULTING IN HAZARDOUS 
CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT.

LMZ541>543-020530-
/O.CON.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
317 PM CST WED MAR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS THROUGH 
  THIS EVENING...THEN GRADUALLY DIMINISH OVERNIGHT. 

* WAVES WILL REMAIN HIGH, AROUND 5 TO 8 FEET THROUGH THE EVENING
  BEFORE GRADUALLY DIMINISHING INTO THE OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
671 
WHUS73 KGRB 020308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CST WED MAR 1 2017

...GUSTY NORTH TO NORTHWEST WINDS AND HIGH WAVES EXPECTED TONIGHT...

.NORTH TO NORTHWEST WINDS WILL GUST TO 30 TO 35 KNOTS 
TONIGHT...IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. WAVE 
HEIGHTS AROUND 4 TO 7 FEET WILL DIMINISH SLOWLY THROUGH THE NIGHT...RESULTING
IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE TONIGHT.

LMZ541>543-020900-
/O.CON.KGRB.SC.Y.0016.000000T0000Z-170302T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
908 PM CST WED MAR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* NORTH TO NORTHWEST WINDS GUSTING TO 30 TO 35 KNOTS WILL 
GRADUALLY DIMINISH OVERNIGHT. 

* HIGH WAVES AROUND 4 TO 7 FEET WILL DIMINISH SLOWLY OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 5:53 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 28, 5:53 AM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
553 AM CST Tue Feb 28 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 354 AM CST Tue Feb 28 2017

Precipitation trends, type and snowfall accumulations are the main
forecast concerns.

A surface warm front was situated near the WI/IL border early this
morning, with temperatures in the upper 40s in the warm sector.
An 850 mb warm front was shifting through southeast WI, and
generating a band of rain showers over parts of central and east
central WI. Fortunately, road temperatures were above freezing
where the rain was falling, and latest radar trends suggest that
pcpn will not fall on the colder road surfaces of north central
WI early this morning, so the threat of freezing rain is low.

After the initial band of showers with the H8 front shifts
northeast this morning, there may be a little break before pcpn
increases again. The increase should occur this afternoon as
a cold front sags southeast across the area and a coupled
upper jet develops. The most significant pcpn should occur
over east central WI, where a 30-40 kt LLJ will take aim in
the afternoon. Elevated instability (H8 LI's od 0 to -2) will
alsO push into Fox Valley and Lkshr areas, bringing a chance of
thunderstorms. Outside of our far northwest counties, suspect that
pcpn will be all rain. As higher dew points arrive, patchy/areas
of fog should develop, especially across the southeast half of the
forecast area. This should linger at least into the evening hours
before drier air arrives and results in some improvement.

Colder will push southeast in the wake of the cold front tonight,
but most of the pcpn will continue in our southeast counties,
where pcpn type will remain as rain until late. Things get more
interesting early Wednesday, as forcing increases over the Fox
Valley and lkshr areas as pcpn finally changes to all snow.
A couple short-wave trofs and the LFQ of an upper jet will
provide the lift. Have increased snowfall amounts substantially
over our southeast counties, enough so that we may need to
consider a winter weather advisory for that region with
subsequent forecasts.

Winds will pick up tonight and remain gusty into Wednesday evening.
Looks like a good bet for a Small Craft Advisory on Lake Michigan,
but will hold off on the headlines for now.

.LONG TERM...Wednesday Night Through Monday
Issued at 354 AM CST Tue Feb 28 2017

Mean flow initially to be dictated by an easterly Pacific upper
ridge and an eastward moving mid-level trough across the CONUS.
This will bring a northwest flow to northeast WI for the end of
the work week, along with a clipper system and below normal
temperatures. A stronger mid-level trough is forecast to drop
south toward the Pacific Northwest and turn the mean flow to a
more zonal direction across the CONUS, thus sending temperatures
above normal this weekend. As a piece of this trough shifts east
early next week, this will spin up a system that could bring
mainly rain (maybe storms) to the Great Lakes.

A brief break in the precipitation is expected for most of
northeast WI Wednesday night as weak high pressure passes by to
our north. The exception would be north-central WI where
northwest winds will combine with 8H temperatures around -15C over
western Lake Superior, to produce at least a chance of lake effect
snow showers. The one big negative for accumulation is the low
inversion heights, thus do not anticipate much snow to fall from
this event. The rest of the forecast area should be mostly cloudy
with min temperatures mainly from 10 to 15 above north, 15 to 20
degrees south.

A cool northwest flow aloft will be over the Great Lakes on
Thursday with the American models (NAM and GFS) sending a clipper
system that passes to our south, yet brings a chance of light snow
to most of the area. The Canadian (CMC) model and ECMWF send this
clipper so far south that we would not see any snow at all. For
now, will focus higher chance pops over central/east-central WI,
although confidence is rather low. Another weather feature to
watch on Thursday would be a better chance for lake effect snow
showers over north-central WI as colder air gets pulled into the
region (8H temperatures over western Lake Superior drop to around
-20C) which allows inversion heights to rise. May need to raise
pops for the Vilas County snowbelt for later Thursday as the CAA
takes over. Max temperatures on Thursday to range from 25 to 30
north, mainly lower 30s south.

Lake effect snow threat will continue into Thursday evening, but
will weaken later Thursday night as winds begin to back ahead of a
ridge of high pressure approaching from the west. Any additional
accumulation over Vilas County appears to be light at this point.
The rest of northeast WI should see skies become partly cloudy as
the surface ridge approaches and with relatively light winds in
place, min temperatures could easily fall into the single digits
above zero north, 10 to 15 degrees south. This would likely make
Thursday night the coldest night of the extended forecast. This
surface ridge axis slides across WI on Friday and eventually
allows winds to back southwest and start WAA by late in the day.
After a mostly sunny start to the day, expect to see mid/high
clouds start to overspread the area Friday afternoon. Look for max
temperatures to reach the upper 20s far north, to the middle 30s
over parts of central WI.

The surge of WAA continues over WI Friday night and if the
atmosphere can saturate sufficiently, we could see a chance of
light snow lift across the region. Models are not all in agreement
with the saturation as the GFS and CMC are dry, but the ECMWF does
bring light snow to northeast WI. Prefer to keep the small chance
pop wording in the forecast for now. A prevailing south-southwest
wind will help usher much warmer air into WI on Saturday. Exactly
how warm we can get will depend on cloud cover as a warm front
approaches from the south. The optimistic approach would take max
temperatures into the lower to middle 40s north, middle 40s to
around 50 degrees south. More clouds would easily chop 3 to 5
degrees from these numbers. Either way, we would be well-above
normal for temperatures on Saturday.

Forecast becomes more uncertain for the end of the weekend as the
models are struggling with the locations of the warm front and the
timing of a weak cold front. The CMC is much more aggressive by
bringing a swath of rain into northeast WI Saturday night/Sunday
morning, while the GFS and ECMWF are essentially dry. If
precipitation were to develop, this would lead to precipitation
type issues as temperatures fall a few degrees either side of the
freezing mark. Due to the uncertainty, have kept pops in the
slight or low chance categories for now and hope for better model
continuity in later model runs. Northeast WI appears to clear
these frontal boundaries by Sunday allowing for at least partly
cloudy skies. Max temperatures to be in the middle to upper 40s
north/lakeshore, around 50 degrees south.

The next system of interest exits the Rockies Sunday evening, but
the models differ greatly from each other, not to mention from
their own respective run-to-run as to the eventual track of the
surface low. The CMC is south and fast with little precipitation
for the forecast area. The GFS is north and would keep most of the
precipitation as rain. The ECMWF has shifted north and now is
following the lead of the GFS. Such a variety leads to little
confidence in any solution at this time, thus have followed the
consensus solution which brings mixed precipitation to much of the
area during the late Sunday night/Monday time frame.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 538 AM CST Tue Feb 28 2017

Moisture will surge north into the region ahead of a cold front
this morning, leading to a significant lowering of the ceilings,
and eventually some fog. Expect conditions to deteriorate to at
least IFR, with LIFR possible in fog this afternoon and evening,
especially in the southeast part of the forecast area. Conditions
may improve to MVFR across the northwest half of the region
overnight as increasing north winds bring colder and drier air
to the region.

Precipitation trends are going to be harder to pinpoint, as
several weak upper disturbances move through the region during the
TAF period. One area of pcpn will lift out of NE WI this morning,
but additional shower activity is already forming over Iowa.
The most significant rain should occur in the Fox Valley and
Lakeshore areas this afternoon, as a low-level jet brings moisture
and instability into the region. Have added a PROB30 group for
thunderstorms at MTW late in the afternoon, and we may need to add
thunder at ATW/GRB too.

Precipitation will change over to snow from northwest to
southeast tonight as the colder air arrives. The change to
snow should occur early to mid evening at RHI, toward midnight
at AUW/CWA and late tonight at GRB/ATW/MTW. Accumulating snow
is expected to develop across much of central and east central
WI by early Wednesday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kallas
AVIATION.......Kieckbusch
Hazardous weather outlook, Feb 28, 4:16 AM CST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
416 AM CST Tue Feb 28 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
416 AM CST Tue Feb 28 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms over the Fox Valley and
lakeshore areas this afternoon, but no severe weather is
anticipated. Areas of fog can also be expected in the Fox Valley
and lakeshore areas, and locally dense fog may develop.

Colder air overspreading the region from northwest to southeast
will cause light rain to change to a light wintry mix or light
snow tonight. This may cause roads to become slippery in spots,
leading to locally hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A band of snow is expected to develop across parts of central
and east central Wisconsin early Wednesday, and continue
for a good part of the day. Accumulations of 2 to 4 inches are
expected southeast of a line from Wisconsin Rapids to Clintonville
to Sturgeon Bay. Motorists should be prepared for hazardous travel
conditions.

.SPOTTER INFORMATION STATEMENT...

Any reports of freezing or mixed precipitation and slippery roads
would be appreciated today and tonight. Snowfall reports should
be relayed to the National Weather Service on Wednesday.

LMZ521-522-541>543-011030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
416 AM CST Tue Feb 28 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

North winds may gust to near gale force at times as low pressure
departs the region on Wednesday.

Kieckbusch/Kallas

In the hours before

Special weather statement, Feb 28, 4:31 AM CST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
431 AM CST Tue Feb 28 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281700-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
431 AM CST Tue Feb 28 2017

...A MIX OF SPRING AND WINTER WEATHER ANTICIPATED THE NEXT COUPLE
DAYS...

The threat of freezing rain over north central and far northeast
Wisconsin has diminished this morning, as most of the
precipitation is splitting northwest and southeast of the region.
Farther southeast, road and air temperatures have climbed above
freezing, so only rain is being reported.

As a warm front approaches this afternoon, increasing moisture
and instability will surge into the Fox Valley and lakeshore
areas, leading to a chance of thunderstorms. Small hail and brief
heavy downpours may accompany any storms. The increasing moisture
may also lead to areas of fog, which may become locally dense.

As colder air overspreads the region from northwest to southeast
tonight, light rain will gradually change to a light wintry mix
or light snow. Snow is expected to increase across parts of
central and east central Wisconsin early Wednesday, and continue
for much of the day. Snow accumulations of 2 to 4 inches are
possible south of a line from Wisconsin Rapids to Clintonville to
Sturgeon Bay. Motorists should be prepared for hazardous travel
conditions, which may develop during the Wednesday morning
commute.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:28 PM CSTMarine Dense Fog AdvisoryGRB12 hr
Feb 28, 2:39 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Kewaunee, Langlade, Manitowoc and 11 more27 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.